Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 18, 2012, 3:17 PM CDT for Beauregard Parish, Louisiana; Newton County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2012, 3:17 PM CDT (20:17 UTC)
- Expired
- Aug 18, 2012, 4:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Lake Charles, LA
Counties Beauregard Parish, LA, Newton County, TX
The radar
The Lake Charles radar (KLCH), 65 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3254 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
707
WWUS84 KLCH 182017
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
317 PM CDT SAT AUG 18 2012
LAZ027-030-031-041-042-TXZ260-182115-
NORTHERN NEWTON TX-BEAUREGARD LA-ALLEN LA-VERNON LA-CALCASIEU LA-
JEFFERSON DAVIS LA-
317 PM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY...SIGNIFICANT
WEATHER ADVISORY FOR BEAUREGARD...ALLEN...VERNON...CALCASIEU AND
JEFFERSON DAVIS PARISHES UNTIL 415 PM CDT...
AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BON WEIR
TO 7 MILES WEST OF SINGER TO 8 MILES WEST OF RAGLEY TO REEVES...
MOVING SOUTHEAST AT 10 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
RAGLEY BY 330 PM...
BIVENS AND ORETTA BY 345 PM...
TOPSY...FIELDS...DE QUINCY AND GILLIS BY 415 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
LAT...LON 3082 9328 3067 9320 3045 9302 3034 9326
3045 9352 3064 9380 3082 9376 3089 9363
3090 9347
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 12:36 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 18, 12:36 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1236 PM CDT SAT AUG 18 2012 .AVIATION... STORMS EXTEND FROM SOUTHEAST TEXAS OVER TO ST MARTIN PARISH IN SOUTH CENTRAL LOUISIANA. THESE STORMS ARE PRODUCING GUSTY WINDS... CEILINGS VARYING FROM 025 TO 050 IN AND AROUND TSTMS. STORMS TDY ARE MOVING TO THE EAST. THIS ACTVTY IS EXPECTED TO SLOWLY DISSIPATE THROUGH THE LATE AFTERNOON HOURS BEFORE BEFORE ENDING AROUND SUNSET. STORMS ARE EXPECTED TO CONTINUE ALONG THE COAST AND INTO THE COASTAL WATERS DURING THE EVE AND INTO THE OVERNIGHT HOURS. STORMS ON TAP FOR TMRW. && .PREV DISCUSSION... /ISSUED 651 AM CDT SAT AUG 18 2012/ DISCUSSION... FOR THE 12Z TAF PACKAGE. AVIATION... SCATTERED CONVECTION OVER THE COASTAL WATERS IS STARTING TO CREEP INLAND ACROSS PARTS OF SOUTH CENTRAL LOUISIANA. OTHERWISE...MOST OF THE REGION IS COVERED WITH CIRRUS BLOW-OFF FROM CONVECTION TO THE NORTHWEST. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY...BUT SPECIFYING THE TIMING/LOCATION AND RESULTING IMPACTS TO PARTICULAR TERMINALS IS VIRTUALLY IMPOSSIBLE AT THIS JUNCTURE. CONSEQUENTLY...WILL PREVAIL VFR WITH VCTS AT ALL SITES FROM MID TO LATE MORNING THROUGH EARLY TO MID EVENING. 13 PREV DISCUSSION... /ISSUED 510 AM CDT SAT AUG 18 2012/ SYNOPSIS... UPPER LEVEL ANALYSIS SHOWS LARGE TROF OVER THE ERN CONUS...WITH RIDGING WEST OF THE ROCKIES. THE SRN EXTENT OF THE RIDGE CONTINUES TO BE SHUNTED SOUTH AND WEST AS THE TROF CONTINUES TO DIG OVER THE MIDDLE AND LOWER MS VALLEYS AND SHORTWAVE ENERGY TRAVELS SE ALONG THE BASE OF THE TROF INTO THE GULF COAST. RADAR MOSAIC THIS MORNING SHOWS A WEAKENING MCS ACRS NE TX WITH OTHER ACTIVITY FURTHER NORTH ACRS ERN OK. MEANWHILE AT THE SFC...WEAK LOW PRESSURE WAS SITUATED ACRS THE RED RIVER VALLEY OF SE OK/NE TX WITH THE FRONT EXTENDING EAST ACRS SRN ARK AND ALSO SW FM THE LOW ACRS NRN AND CNTL TX. WARM AND MUGGY CONDITIONS CONTINUE ACRS SW LA AND SE TX WITH WEAK SFC PRESSURE OVER THE NRN GULF MAINTAINING A SLY FLOW. DISCUSSION... UPPER TROF WILL REMAIN MORE OR LESS IN PLACE THROUGH THE EARLY PART OF THE WEEK...WITH A SERIES OF DISTURBANCES TRAVELING THROUGH THE BASE OF THE TROF. THE SFC FRONT WILL REMAIN QUASI-STATIONARY THROUGH SUNDAY MORNING...THEN GRADUALLY MOVE SOUTHWARD SUNDAY INTO MONDAY UNDER INCREASINGLY NW FLOW ALOFT AS THE UPPER TROF DEEPENS OVER THE REGION. THE COMBINATION OF SHORTWAVE ENERGY ALOFT...THE NEARBY SFC BOUNDARY AND ABUNDANT MOISTURE WITH PRECIP WATER AROUND 2 INCHES...WILL ALLOW FOR SCT TO NMRS SHOWERS AND STORMS TO DEVELOP ACRS THE AREA TODAY INTO SUNDAY. THE HIGHEST CHANCES WILL OCCUR DURING THE AFTN AS INSTABILITY INCREASES WITH DAYTIME HEATING...AND A FEW STRONG TO SEVERE STORMS CANNOT BE RULED OUT. SPC DAY 1 CONVECTIVE OUTLOOK INDICATES A SLT RISK JUST NORTH OF THE CWA DUE TO THE PLACEMENT OF STRONGER WIND SHEAR AND THE VICINITY OF THE FRONT. ACTIVITY WILL DIMINISH SLIGHTLY DURING THE EVENING...ALTHOUGH MODELS INDICATE YET ANOTHER CONVECTIVE COMPLEX WILL BE MAKING ITS WAY SE ACRS THE RED RIVER VALLEY SATURDAY NIGHT WITH THE POTENTIAL TO BRING SOME SCT SHOWERS OR THUNDERSTORMS TO NRN PORTIONS OF THE AREA. HOWEVER...THE HIGHEST RAIN CHANCES ARE EXPECTED TO OCCUR ON SUNDAY WITH THE POTENTIAL FOR HEAVY RAINFALL ACROSS PORTIONS OF THE AREA AS THE SFC FRONT BEGINS A SLOW SOUTHWARD TREK TOWARD THE AREA WHILE AN UPPER LEVEL JET STREAK BRINGS AN INCREASE IN DIVERGENCE ALOFT LATE IN THE DAY. IN ADDITION...A SURGE OF MOISTURE MOVING NORTH FM WHATS LEFT OF TS HELENE WILL INTERACT WITH THESE FEATURES...RESULTING IN THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. THE INCREASE IN CLOUDS AND SHOWERS TODAY AND SUNDAY WILL KEEP AFTN MAXIMUMS NEAR OR SLIGHTLY BELOW NORMAL...WITH TEMPS AROUND 90...ALTHOUGH A FEW LOWER 90S WILL BE POSSIBLE IN LOCATIONS THAT SEE A LITTLE MORE SUN. THE UPPER TROF LOOKS TO DEEPEN SUFFICIENTLY SUNDAY NIGHT INTO MONDAY TO ALLOW THE SFC FRONT TO PUSH ACRS THE COASTAL WATERS BY MONDAY MORNING...TAKING DEEPER MOISTURE AND HIGHER RAIN CHANCES WITH IT. DRIER AIR FILTERING OVER THE REGION BEHIND THE FRONT WILL BRING AN END TO RAIN CHANCES MONDAY...WITH JUST A SLT CHC FOR SHOWERS OR STORMS OVER THE COASTAL WATERS AS THE BOUNDARY STALLS OVER THE NRN GULF. MODELS SHOW NLY WINDS AND DRIER AIR OVER THE REGION THROUGH AT LEAST WEDNESDAY...WITH MORNING LOWS INTO THE UPPER 60S ACRS INTERIOR PORTIONS OF THE AREA TUESDAY AND WEDNESDAY. THE FRONT WILL GRADUALLY WASH OUT THROUGH THE WEEK...WITH SLY WINDS RETURNING THURSDAY. WILL SEE A GRADUAL WARMING TREND THROUGH THE LATTER PART OF THE WEEK...ALONG WITH INCREASING HUMIDITIES AND A LOW CHANCE FOR SHOWERS OR THUNDERSTORMS. MARINE... HIGH PRESSURE RIDGING ACROSS THE NORTHERN GULF OF MEXICO WILL ALLOW A MOSTLY LIGHT ONSHORE FLOW TO PERSIST THROUGH THE WEEKEND. DISTURBANCES ALOFT...COMBINED WITH A NEARLY STATIONARY FRONT OVER THE LOWER MISSISSIPPI/RED RIVER VALLEYS...WILL BRING ABOUT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. THE FRONT WILL MOVE SOUTH INTO THE COASTAL WATERS ON MONDAY...WITH RAIN CHANCES DIMINISHING FROM NORTH TO SOUTH AND AN OFFSHORE FLOW DEVELOPING THROUGH THE EARLY PART OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 90 72 90 71 / 30 80 50 50 10 KBPT 75 89 72 91 72 / 30 80 40 40 10 KAEX 72 88 68 87 67 / 40 80 40 30 10 KLFT 75 88 73 89 71 / 30 80 50 50 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 18, 5:43 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 543 AM CDT SAT AUG 18 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 191045- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 543 AM CDT SAT AUG 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A NEARLY STATIONARY SURFACE FRONT WILL REMAIN NORTH OF THE AREA THROUGH TONIGHT. THE COMBINATION OF THE FRONT...ABUNDANT MOISTURE OVER THE AREA AND A SERIES OF UPPER LEVEL DISTURBANCES WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED ALTHOUGH A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE. THE PRIMARY THREATS ASSOCIATED WITH THE STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. SHOWERS AND THUNDERSTORMS WILL DIMINISH DURING THE EVENING...BUT SCATTERED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE DURING THE OVERNIGHT HOURS FROM THE LAKES AREA OF EAST TEXAS INTO CENTRAL LOUISIANA AS ANOTHER DISTURBANCE BRINGS A COMPLEX OF THUNDERSTORMS SOUTHEAST TOWARD THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE SURFACE FRONT WILL GRADUALLY MOVE SOUTH SUNDAY...CROSSING THE AREA SUNDAY NIGHT INTO MONDAY. THE FRONT...COMBINED WITH ABUNDANT MOISTURE AND PASSING DISTURBANCES ALOFT...WILL PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS SUNDAY. THE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL WHICH COULD CAUSE MINOR FLOODING OF DITCHES OF LOW-LYING AREAS AS WELL AS PONDING OF WATER ON ROADWAYS. RAIN CHANCES WILL END FROM NORTH TO SOUTH ON MONDAY...WITH DRIER WEATHER AND SLIGHTLY COOLER MORNINGS EXPECTED TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-435-450-452-455-470-472-475-191045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 543 AM CDT SAT AUG 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT MAINLY LIGHT ONSHORE WINDS ARE EXPECTED. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HIGHER WINDS AND SEAS...ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING AND HEAVY RAINFALL WHICH COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE SURFACE FRONT WILL GRADUALLY MOVE SOUTH SUNDAY...ENTERING THE NORTHERN GULF BY MONDAY MORNING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED SUNDAY AS PASSING DISTURBANCES ALOFT COMBINE WITH THE SURFACE BOUNDARY. THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HIGHER WINDS AND SEAS...ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING AND HEAVY RAINFALL GREATLY REDUCING VISIBILITIES. RAIN CHANCES WILL DIMINISH BY MONDAY NIGHT ALTHOUGH A SLIGHT CHANCE FOR SHOWERS OR THUNDERSTORMS WILL PERSIST THROUGH THE WEEK AS THE FRONT STALLS OVER THE NORTHERN GULF. A LIGHT TO MODERATE OFFSHORE FLOW WILL DEVELOP IN THE WAKE OF THE FRONT MONDAY...CONTINUING THROUGH MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 24
In the hours before
Local storm report, Aug 18, 1:53 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
153 PM CDT SAT AUG 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FUNNEL CLOUD HOLLY BEACH 29.78N 93.46W
08/18/2012 CAMERON LA PUBLIC
PUBLIC REPORTED A FUNNEL CLOUD THAT WENT BACK INTO THE
CLOUDS ARE A COUPLE OF MINUTES NEAR HOLLY BEACH.
&&
JNUNNSpecial weather statement, Aug 18, 2:00 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 200 PM CDT SAT AUG 18 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 182100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE... BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER... KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 200 PM CDT SAT AUG 18 2012 ...TROPICAL FUNNEL CLOUDS POSSIBLE... ...THE NATIONAL WEATHER SERVICE HAS RECEIVED A REPORT OF A FUNNEL CLOUD DOWN IN CAMERON PARISH IN SOUTHERN LOUISIANA... A VERY MOIST AND UNSTABLE TROPICAL AIRMASS IS IN PLACE ACROSS THE AREA. MEANWHILE...THE VERTICAL WIND PROFILE OVER THE AREA IS LIGHT AND VARIABLE. THESE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN COOLED BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...AND THE SEABREEZE COLLIDE. THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND REACHES THE GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO WARNING WILL LIKELY BE ISSUED. STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER SITUATION. K. KUYPER
Local storm report, Aug 18, 2:40 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
240 PM CDT SAT AUG 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM FUNNEL CLOUD IOWA 30.24N 93.01W
08/18/2012 CALCASIEU LA EMERGENCY MNGR
FUNNEL CLOUD REPORTED NEAR IOWA
&&
K. KUYPERSpecial weather statement, Aug 18, 2:47 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
247 PM CDT SAT AUG 18 2012
LAZ027>033-042-043-182045-
ST. LANDRY LA-RAPIDES LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-
ACADIA LA-VERNON LA-AVOYELLES LA-JEFFERSON DAVIS LA-
247 PM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...
EVANGELINE...BEAUREGARD...ALLEN...ACADIA...VERNON...AVOYELLES AND
JEFFERSON DAVIS PARISHES UNTIL 345 PM CDT...
AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EFFIE TO
DRY CREEK IN SOUTHERN LOUISIANA...MOVING EAST SOUTHEAST AT 15 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
REEVES BY 250 PM...
OAKDALE BY 255 PM...
CHENEYVILLE BY 300 PM...
MARKSVILLE BY 305 PM...
BROUILLETTE...ALLEN PARISH AIRPORT AND LEBLANC BY 310 PM...
HARMONY BY 315 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
LAT...LON 3122 9199 3124 9192 3129 9193 3127 9184
3123 9179 3120 9170 3106 9171 3098 9180
3086 9181 3064 9192 3028 9289 3067 9320
3128 9226 3132 9204
K. KUYPERSpecial weather statement, Aug 18, 3:17 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
317 PM CDT SAT AUG 18 2012
LAZ027-030-031-041-042-TXZ260-182115-
NORTHERN NEWTON TX-BEAUREGARD LA-ALLEN LA-VERNON LA-CALCASIEU LA-
JEFFERSON DAVIS LA-
317 PM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY...SIGNIFICANT
WEATHER ADVISORY FOR BEAUREGARD...ALLEN...VERNON...CALCASIEU AND
JEFFERSON DAVIS PARISHES UNTIL 415 PM CDT...
AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BON WEIR
TO 7 MILES WEST OF SINGER TO 8 MILES WEST OF RAGLEY TO REEVES...
MOVING SOUTHEAST AT 10 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
RAGLEY BY 330 PM...
BIVENS AND ORETTA BY 345 PM...
TOPSY...FIELDS...DE QUINCY AND GILLIS BY 415 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
LAT...LON 3082 9328 3067 9320 3045 9302 3034 9326
3045 9352 3064 9380 3082 9376 3089 9363
3090 9347
K. KUYPERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 2:47 PM CDT | Special Weather Statement | LCH | Allen, Avoyelles, Evangeline | 58 min |
| Aug 18, 5:01 PM CDT | Special Weather Statement | LCH | Beauregard | 29 min |
Nearby
Special Weather Statements in Louisiana, 2012Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.